Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 94, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 1, 2006, 8:53 PM CDT for Green Lake County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 8:53 PM CDT (01:53 UTC)
- Expired
- Jul 1, 2006, 9:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 93 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 020153 SVRMKX WIC047-020245- /O.NEW.KMKX.SV.W.0094.060702T0153Z-060702T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 853 PM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 945 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF MARKESAN...OR ABOUT 10 MILES NORTHEAST OF PORTAGE... AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARKESAN AROUND 915 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4375 8922 4365 8922 4364 8890 4374 8889 $$ GEHRING
2 follow-up statements
000 WWUS53 KMKX 020233 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 PM CDT SAT JUL 1 2006 WIC047-020245- /O.CON.KMKX.SV.W.0094.000000T0000Z-060702T0245Z/ GREEN LAKE WI- 933 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR GREEN LAKE COUNTY... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MARQUETTE TO 7 MILES EAST OF MARKESAN...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MARKESAN...MANCHESTER AND KINGSTON BY 945 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4388 8918 4365 8922 4364 8890 4385 8889 $$ BORGHOFF
000 WWUS53 KMKX 020241 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 PM CDT SAT JUL 1 2006 WIC047-020249- /O.EXP.KMKX.SV.W.0094.000000T0000Z-060702T0245Z/ GREEN LAKE WI- 941 PM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GREEN LAKE COUNTY EXPIRES AT 945 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEASTERN WISCONSIN. A STRONG THUNDERSTORM WILL MOVE EAST ACROSS CENTRAL AND SOUTHERN GREEN LAKE COUNTY THROUGH 1020 PM. PEA SIZE HAIL AND GUSTY WINDS TO 40 MPH IS POSSIBLE WITH THIS STORM. HOWEVER...IT IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. LAT...LON 4388 8918 4365 8922 4364 8890 4385 8889 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SAT JUL 1 2006 .DISCUSSION...FORECAST EMPHASIS ON FIRST PERIOD THREAT OF CONVECTION WITH RETURNING CONVECTION SUNDAY THROUGH MONDAY. BREAKS IN MID LAYER CLOUDS ALLOWED BREEZY WINDS TO MIX DOWN TO THE SURFACE...CARRYING DRIER AIR TO THE SURFACE...KEEPING SFC DEWPTS SOMEWHAT IN CHECK. 18Z SOUNDING FROM KDVN HAS INCREDIBLE DRYING BELOW 700KPA WITH A CIN OF OVER 400 J. MODIFIED SOUNDING TO LATE AFTN/EVE DEWPTS REVEALS CIN DROPPING TO 200 J. BUFKIT RUC SOUNDING FOR KMSN THIS EVENING SHOWS ELEVATED CIN DROPPING TO LESS THAN 50 JOULES AS ENHANCED FORCING SHIFTS THRU AROUND 03Z. THINKING THAT GFS OVERDOING QPF ACRS SRN WI OVERNIGHT...AS UPSTREAM DEWPTS LESS THAN 10C. TAIL END OF LOW LEVEL JET LINGERING OVER SERN WI THRU 06Z WITH WEAKENING THETA-E RIDGE. HENCE ENUF FORCING ASSOCD WITH MESOSCALE CONVECTIVE VORTEX NOW IN SWRN MN AND LOWERING OF CAP TO GO WITH SCT OR LOW END LKLY WORDING IN MY SOUTH. WL WAIT TO MAKE DECISION AT LAST MINUTE. WITH FREEZING LEVELS REMAINING QUITE HIGH THINK MAIN SVR THREAT IF ANY WL BE STRONG WINDS. DOWNDRAFT CAPE EXCEEDING 1000 J EXPCD THIS EVENING WITH STEEP LAPSE RATES. BOTH GFS AND NAM-WRF IN AGREEMENT ON WEAKENING SFC BOUNDARY LINGERING ACRS SRN WI/NRN IL AREA ON SUN. FORCING WEAK AND EXPC DEWPTS MAINLY IN THE MID 60S STILL WL RESULT IN CAPE EXCEEDING 1000 J/KG IN MY SOUTHERN AREAS. HENCE WORTH KEEPING SML POPS GOING MAINLY SUN AFTN CLOSER TO THE LINGERING WEAK BOUNDARY. LOW LEVEL JET BEGINS TO INCREASE SUN NGT INTO EARLY MONDAY WITH SECONDARY SHORT WAVE ASSOCD WITH RIGHT ENTRANCE REGION MON EVE...HENCE NEED TO CONT CHC POPS SUN INTO MON. LATEST GFS SHOWING SLIGHTLY MORE INSTABILITY AND LOW LEVEL MOISTURE ON TUE BUT WL HOLD OFF ON INTRODUCING POPS AT THIS POINT AND WAIT FOR MORE CONSISTENCY. FOR EXTENDED PERIOD BEGINNING TUE NGT...STATUS QUO IN EFFECT AS MOST EXTENDED GUIDANCE HAS LONG WAVE TROFING ACRS GTLAKES FILLING AND SUCCUMBING TO LARGE SCALE RIDGING BY MIDDLE OF NEXT WEEK ACRS NRN CONUS. GFS ENSEMBLE MEMBERS AT BOTH 500 AND 700KPA IN GOOD AGREEMENT FOR FIRST FEW DAYS OF EXTENDED PERIOD WITH MORE VARIABILITY BUT GENERAL AGREEMENT ON PATTERN CHANGE TAKING PLACE DURING THE WEEK. HENCE LARGE SCALE RIDGING SETS UP ON TUE AND LINGERS THRU THE END OF THE WEEK. SOME CONCERN FOR INSTABILITY SHOWERS TUE AND WED BUT GFS SOUNDINGS SHOW AIR MASS TO BE QUITE DRY WITH NO CAPE. RIDGING SUPPRESSES BAROCLINIC ZONE SOUTHWARD SO DRY FOR EXTENDED PD AT THIS TIME...WITH PLENTY OF LOWER SKY GRID NUMBERS. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, Jul 1, 1:09 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 109 PM CDT SAT JUL 1 2006 WIZ046-047-051-052-056>060-062>072-020900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 109 PM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY LATE THIS AFTERNOON AND TONIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. LMZ643>646-665-020900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 109 PM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT INTO EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY LATE THIS AFTERNOON AND TONIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND HIGH WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. LARGE HAIL AND HIGH WINDS ARE POSSIBLE. GEHRING
In the hours before
Local storm report, Jul 1, 7:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL N BERLIN 43.97N 88.95W
07/01/2006 E0.25 INCH GREEN LAKE WI TRAINED SPOTTER
&&
SCHAARLocal storm report, Jul 1, 7:36 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
736 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD BERLIN 43.97N 88.95W
07/01/2006 GREEN LAKE WI TRAINED SPOTTER
FUNNEL CLOUD REPORTED ON THE NORTH SIDE OF BERLIN
&&
SCHAARLocal storm report, Jul 1, 7:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
756 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 N WISCONSIN DELLS 43.64N 89.78W
07/01/2006 E1.75 INCH SAUK WI TRAINED SPOTTER
&&
SCHAARLocal storm report, Jul 1, 7:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 N WISCONSIN DELLS 43.66N 89.78W
07/01/2006 E1.00 INCH JUNEAU WI TRAINED SPOTTER
AT HIGHWAY 12 AND 16 AT INTERSTATE 94.
&&
SCHAARLocal storm report, Jul 1, 8:09 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL LAKE DELTON 43.59N 89.78W
07/01/2006 E0.88 INCH SAUK WI LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT
&&
SCHAARLocal storm report, Jul 1, 8:14 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 1 N ROSENDALE 43.82N 88.68W
07/01/2006 FOND DU LAC WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORT DAMAGE TO A BARN ON HIGHWAY 26
JUST NORTH OF ROSENDALE.
&&
SCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 78 min |
| Jul 1, 7:16 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 74 min |
| Jul 1, 7:25 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 80 min |
| Jul 1, 7:34 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 71 min |
| Jul 1, 7:48 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 36 min |
| Jul 1, 8:10 PM CDT | Tornado Warning | MKX | Fond du Lac | 50 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 72 min |
| Jul 1, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 46 min |
| Jul 1, 8:33 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 50 min |
| Jul 1, 8:42 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 48 min |
| Jul 1, 8:57 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette | 33 min |
| Jul 1, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 44 min |
| Jul 1, 9:13 PM CDT | Flash Flood Warning | MKX | Fond du Lac | 3 hr |
| Jul 1, 9:30 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 45 min |
| Jul 1, 9:33 PM CDT | Special Marine Warning | MKX | 87 min | |
| Jul 1, 9:48 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 27 min |
| Jul 1, 9:53 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.